Heart Disease Community
stent surgery
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

stent surgery

I had surgery yesterday, I have severe angina.  Dr. decided to put it a stent I am still having the same pain.  They have ran a battery of tests and can find nothing wrong.  What could this be?
Related Discussions
26 Comments Post a Comment
Blank
945369_tn?1320833037
Sorry you are going through this. My father has had 2 bypass surgeries as well as 2 stents between the two bypasses.
What surgery did you have? Did they find any blockages which may be causing the angina pain, usually the stents are a mechanism of forcibly widening any narrowed/blocked path in the arteries, so that blood can flow freely.
I think you should discuss in detail with your doctor, as to what the reason for putting the stent is. Did they also did balooning ( angioplasty)?

Also, if the major arteries were not blocked, it may be that the angina pain is caused due to fine capillary arteries being contracted. (My father had this) Stents cannot be put into the capillary arteries.  These can be relaxed with medication.
i would suggest speaking to both the cardian surgeon as well as a cardiac consultant(who prescribes post-surgery medication).
Blank
976897_tn?1379171202
Some people do experience discomfort after stenting, and it is believed it may be caused by the plaque being squashed into the artery wall, causing some damage. Most cases resolve themselves over time as the artery heals.
However, it could also be that the blockage treated had nothing to do with your original symptoms. Something else could be the cause. Can you describe your symptoms a bit more, and when they occur?  
Blank
976897_tn?1379171202
Some people do experience discomfort after stenting, and it is believed it may be caused by the plaque being squashed into the artery wall, causing some damage. Most cases resolve themselves over time as the artery heals.
However, it could also be that the blockage treated had nothing to do with your original symptoms. Something else could be the cause. Can you describe your symptoms a bit more, and when they occur?  
Blank
237039_tn?1264261657
I have chest pains that were recently diagnosed as vasospasms. (Coronary artery spasms)  These feel much like the chest pains I had with my heart attacks.  I have to stop whatever I am doing, take nitro and wait for the spasm to stop.  I have problems with shortness of breath with these also.  I hope you find some relief.  I know how hard this must be, but I too have had a lot of chest pain since stenting was done.  Take care, Ally
Blank
Avatar_m_tn
The chest pains I have are same as a heart attack. The doctors said I was only 50% blocked with plaque . They did not want to do a stent . But as the pain would not go away they decided to put two stents in to open up the artery. That was two days ago.
I'm still having chest pains and shortness of breath. These are the drugs I'm on after the surgey
Coreg 3.125 mgtab 2 times a day
Lisinopril 10mg
Effient 10mg
Imdur 30mg
Zocor 40mg
Asprin 81mg
Blank
976897_tn?1379171202
It is very unlikely that a blockage of 50% will cause the same symptoms as a heart attack and I'm surprised that they stented it. Your arteries are like freeways with 100 lanes, built with much more than needed. You only need 30-40 of those to be open for the heart to work perfectly and give no symptoms.
Can you remember if you had those pains during your stenting procedure? If not, then it could be down to vasospasm which is where your artery is having a kind of cramp, and restricting
blood flow. Nitrate medication usually quickly relieves this and Calcium channel blockers help prevent it from occurring. Do you know what your EF is from an echo scan?
I assume you have had an exercise tolerance test? Where they put you on a treadmill and constantly monitor your ECG and blood pressure? What about a nuclear scan which shows how well the heart is being fed with oxygen? They would have or should have, given you a blood test to establish your troponin levels. Were the levels elevated?
Blank
237039_tn?1264261657
My doctor did the same thing with me when my chest pains weren't releived with the first stent. They put a stent in the stent.  But I contine to have chest pains.  Now they say they are spasms. (vasospasms or coronary artery spasms)  I don't see nitro on your list of drugs.  Did they prescribe any form of nitro for you?  Take care, Ally
Blank
367994_tn?1304957193
QUOTE: "Nitrate medication usually quickly relieves this and Calcium channel blockers help prevent it from occurring".

I didn't know that about CCB...I've taking a nitrate (slow acting...not nitro) prior to going to the gym 3 times a week to PREVENT angina. Strange the doctor has never prescribed!  Do you have any idea why?  Is it contraindicated for heart failure?
Blank
976897_tn?1379171202
CCB is more for spasms than heart failure although it does also act a bit like a beta blocker. It affects smooth muscle by inhibiting absorption of calcium through tiny channels. Smooth muscle of course means the Heart as well as arteries. This is my problem. They believe I get spasms, so I'm on 60mg x3 a day of CCB. However, it has given me the same symptoms as a beta blocker, fatigue, mild chest pains etc. It also affects blood pressure. Mine has dropped from 150/104 to 120/70. Quite a difference.
Blank
976897_tn?1379171202
Just to add, while thinking about it. Calcium channel blockers obviously work in a different way, I still feel the affects of adrenaline when suddenly stressed. So I presume blocking the beta receptors in the heart is a more efficient way to help with heart failure? With a constant feed of CCB my arteries must be quite relaxed due to the drop in blood pressure, but what I don't understand is why it doesn't give nasty headaches like nitrates do? Maybe nitrates are much more sudden and aggressive?
Blank
367994_tn?1304957193
I'll stay with a nitrate 3 times a week.  It has worked out well for the past 6 years...just curious, didn't know CCB  worked for angina.  I thought CCB was exclusively for systemic high blood pressure and a nitrate focused on coronary vessels.  Angiotensin-converting enzyme inhibitor, lisinopril, is for my high blood pressure.
Blank
976897_tn?1379171202
Another odd thing about CCB is that since taking them Ive been getting lots of episodes of cramps. In the chest, in the back, in the neck and legs. Yet everywhere I look on the internet, it seems to say CCB is showing to be an effective way of treating cramps. See what I mean about me being the odd one out all the time lol.
Blank
367994_tn?1304957193
Do you think the symptoms may be related to an hypersensitivity of the immune system?. Such as a biochemical change within the system produces a reaction that over compensates.
Blank
976897_tn?1379171202
I suppose a blood test could test for elevations in cells such as T cells, and give a clue. I suffer from hayfever in the summer months and take lots of piriton which is strong stuff. I take between 4-6 pills a day and for the first week I fall asleep easily with these. I presume if my immune system was hypersensitive then the antihistamines would give some relief to the angina?  Personally I believe that one of the stents is blocking or blocked again. I am very dubious about the one they inserted to cover the dissection. The Cardiologist who did the procedure believes that if there was any problems with the stents, I wouldn't be alive. Perhaps you could be kind enough to evaluate my logic on that one....
My LAD was 100% blocked just after the circumflex junction. The rest of the vessel was very narrow but being fed by a few collaterals. Enough to prevent tissue damage. This was noticed in Feb 07, and was not the cause of my MI, this was my Obtuse Marginal 1. In Sept 07, both my Lima and a vein were grafted to the LAD. These failed after 3 months and angina returned, I did not have MI or die, I simply suffered angina on exertion. So would it make sense to say that if a stent near the top of the LAD blocked, my vessel would fall back on the reliance of the collaterals as it did when the bypass failed. I can't see why I would necessarily die.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1236893_tn?1394988190
Blank
Things Killing Your Gut
11 hrs ago by gymdandee
Avatar_f_tn
Blank
hsum4 is ... Comment
12 hrs ago
Avatar_f_tn
Blank
ejoli commented on orphanedhawk's status
Apr 19
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
612551_tn?1247839157
Blank
Jerry_NJ
NJ